Acta Mathematica Hungarica

, Volume 157, Issue 1, pp 27–38 | Cite as

Ground state sign-changing solutions for elliptic equations with logarithmic nonlinearity

  • S. ChenEmail author
  • X. Tang


We study elliptic equations with logarithmic nonlinearity. With the help of the constraint variational method, quantitative deformation lemma and some new energy inequalities, we establish the existence of ground state solutions and ground state sign-changing solutions with precisely two nodal domains. Our result complements the existing ones on Schrödinger problems since the logarithmic nonlinearity is sign-changing, and satisfies neither the monotonicity condition nor Ambrosetti–Rabinowitz condition.

Key words and phrases

logarithmic nonlinearity ground state solution sign-changing solution 

Mathematics Subject Classification

35J20 35J65 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



The authors thank the anonymous referees for their valuable suggestions and comments.


  1. 1.
    Bartsch, T., Liu, Z., Weth, T.: Sign changing solutions of superlinear Schrödinger equations. Commun. Partial Differ. Equ. 29, 25–42 (2004)CrossRefzbMATHGoogle Scholar
  2. 2.
    Bartsch, T., Weth, T.: Three nodal solutions of singularly perturbed elliptic equations on domains without topology. Ann. Inst. H. Poincaré Anal. Non Linéaire 22, 259–281 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Chen, S.T., Tang, X.H.: Ground state sign-changing solutions for a class of Schrödinger-Poisson type problems in \(\mathbb{R}^3\). Z. Angew. Math. Phys. 4, 1–18 (2016)Google Scholar
  4. 4.
    Chen, S.T., Tang, X.H.: Improved results for Klein-Gordon-Maxwell systems with general nonlinearity. Discrete Contin. Dyn. Syst. A 38, 2333–2348 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Chen, S.T., Tang, X.H.: Infinitely many solutions and least energy solutions for Klein-Gordon-Maxwell systems with general superlinear nonlinearity. Comput. Math. Appl. 75, 3358–3366 (2018)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Chen, S.T., Tang, X.H., Liao, F.F.: Existence and asymptotic behavior of sign-changing solutions for fractional Kirchhoff-type problems in low dimensions. NoDEA Nonlinear Differ. Equ. Appl. 25, 40 (2018)MathSciNetCrossRefGoogle Scholar
  7. 7.
    D'Avenia, P., Montefusco, E., Squassina, M.: On the logarithmic Schrödinger equation. Commun. Contemp. Math. 22, 1–15 (2014)zbMATHGoogle Scholar
  8. 8.
    Ji, C., Szulkin, A.: A logarithmic Schrödinger equation with asymptotic conditions on the potential. J. Math. Anal. Appl. 437, 241–254 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Liu, H.L., Liu, Z.S., Xiao, Q.Z.: Ground state solution for a fourth-order nonlinear elliptic problem with logarithmic nonlinearity. Appl. Math. Lett. 79, 176–181 (2018)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Mao, A.M., Zhang, Z.T.: Sign-changing and multiple solutions of Kirchhoff type problems without P.S. condition. Nonlinear Anal. 70, 1275–1287 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Mao, A.M., Yuan, S.H.: Sign-changing solutions of a class of nonlocal quasilinear elliptic boundary value problems. Nonlinear Anal. 383, 239–243 (2011)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Noussair, E.S., Wei, J.: On the effect of the domain geometry on the existence and profile of nodal solution of some singularly perturbed semilinear Dirichlet problem. Indiana Univ. Math. J. 46, 1321–1332 (1997)CrossRefGoogle Scholar
  13. 13.
    Shao, M.Q., Mao, A.M.: Signed and sign-changing solutions of Kirchhoff type problems. J. Fixed Point Theory Appl. 1, 20 (2018)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Shuai, W.: Sign-changing solutions for a class of Kirchhoff-type problem in bounded domains. J. Differential Equations 259, 1256–1274 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Squassina, M., Szulkin, A.: Multiple solutions to logarithmic Schrödinger equations with periodic potential. Calc. Var. Partial Differential Equations 54, 585–597 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Tanaka, K., Zhang, C.: Multi-bump solutions for logarithmic Schrödinger equations. J. Math. Anal. Appl. 56, 33 (2017)zbMATHGoogle Scholar
  17. 17.
    Tang, X.H., Cheng, B.T.: Ground state sign-changing solutions for Kirchhoff type problems in bounded domains. J. Differential Equations 261, 2384–2402 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Tang, X.H., Chen, S.T.: Ground state solutions of Nehari-Pohozaev type for Kirchhoff-type problems with general potentials. Calc. Var. Partial Differential Equations 56, 110 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Tang, X.H., Chen, S.T.: Ground state solutions of Nehari-Pohozaev type for Schrödinger-Poisson problems with general potentials. Discrete Contin. Dyn. Syst. A 37, 4973–5002 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    X. H. Tang, X. Y. Lin and J. S . Yu, Nontrivial solutions for Schrödinger equation with local super-quadratic conditions, J. Dyn. Differ. Equ., (2018), 1–15Google Scholar
  21. 21.
    Tian, S.: Multiple solutions for the semilinear elliptic equations with the sign-changing logarithmic nonlinearity. J. Math. Anal. Appl. 454, 816–828 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Wang, Z.P., Zhou, H.S.: Sign-changing solutions for the nonlinear Schrödinger-Poisson system in \(\mathbb{R}^3\). Calc. Var. Partial Differential Equations 52, 927–943 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Willem, M.: Minimax Theorems, Progress in Nonlinear Differential Equations and their Applications, 24. Springer Science & Business Media, (Boston (1996)Google Scholar
  24. 24.
    Zhang, J., Tang, X., Zhang, W.: Ground state solutions for Hamilton elliptic system with inverse square potential. Disc. Contin. Dyn. Syst. 37, 4565–4583 (2017)CrossRefzbMATHGoogle Scholar
  25. 25.
    Zhang, W., Tang, X., Mi, H.: On fractional Schrödinger equation with periodic and asymptotically periodic conditions. Comp. Math. Appl. 74, 1321–1332 (2017)CrossRefzbMATHGoogle Scholar
  26. 26.
    Zhong, X.J., Tang, C.L.: Ground state sign-changing solutions for a Schrödinger-Poisson system with a critical nonlinearity in \(\mathbb{R}^3\). Nonlinear Anal. 39, 166–184 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Zloshchastiev, K.G.: Logarithmic nonlinearity in theories of quantum gravity: Origin of time and observational consequences. Grav. Cosmol. 16, 288–297 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Zou, W.M.: Sign-Changing Critical Point Theory. Springer (New, York (2008)zbMATHGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2018

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsCentral South UniversityChangsha, HunanP. R. China

Personalised recommendations